Alert archive / Wisconsin / Gale Warnings in 2020
Gale Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 22, 2020, 5:21 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2020, 5:21 PM CDT (22:21 UTC)
- Expired
- Oct 23, 2020, 1:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
216 WHUS73 KGRB 222221 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 521 PM CDT Thu Oct 22 2020 LMZ521-522-230630- /O.UPG.KGRB.SC.Y.0085.000000T0000Z-201024T0000Z/ /O.NEW.KGRB.GL.W.0019.201022T2221Z-201023T0600Z/ /O.NEW.KGRB.SC.Y.0086.201023T0600Z-201024T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 521 PM CDT Thu Oct 22 2020 ...GALE WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 knots with gale force gusts to 35 knots and waves of 4 to 7 feet. For the Small Craft Advisory, north winds 15 to 25 knots with gusts up to 30 knots and waves of 3 to 6 feet. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...For the Gale Warning, until 1 AM CDT Friday. For the Small Craft Advisory, from 1 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-230630- /O.CON.KGRB.SC.Y.0085.000000T0000Z-201024T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 521 PM CDT Thu Oct 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...Northeast winds 20 to 30 knots with a few gale force gusts to 35 knots, especially near Death's Door tonight. Waves of 6 to 9 feet tonight. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hykin
2 follow-up statements
409 WHUS73 KGRB 230243 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 943 PM CDT Thu Oct 22 2020 LMZ521-522-231045- /O.CON.KGRB.GL.W.0019.000000T0000Z-201023T0600Z/ /O.CON.KGRB.SC.Y.0086.201023T0600Z-201024T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 943 PM CDT Thu Oct 22 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM CDT FRIDAY... * WHAT...For the Gale Warning, northeast winds 25 to 30 knots with gale force gusts to 35 knots and waves of 4 to 7 feet tonight. For the Small Craft Advisory, north winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet expected. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...For the Gale Warning, until 1 AM CDT Friday. For the Small Craft Advisory, from 1 AM to 7 PM CDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ541>543-231045- /O.CON.KGRB.SC.Y.0085.000000T0000Z-201024T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 943 PM CDT Thu Oct 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT FRIDAY... * WHAT...North winds 20 to 30 knots with a few gale force gusts to 35 knots and waves 5 to 8 feet tonight. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...Until 7 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hykin
029 WHUS73 KGRB 230609 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 109 AM CDT Fri Oct 23 2020 LMZ521-522-231415- /O.EXP.KGRB.GL.W.0019.000000T0000Z-201023T0600Z/ /O.CON.KGRB.SC.Y.0086.000000T0000Z-201024T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 109 AM CDT Fri Oct 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots, and waves 4 to 7 ft. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ541>543-231415- /O.CON.KGRB.SC.Y.0085.000000T0000Z-201024T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 109 AM CDT Fri Oct 23 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts to 30 knots and waves 5 to 8 feet. * WHERE...Rock Island Passage to Sheboygan WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 22, 3:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 22, 3:00 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 300 PM CDT Thu Oct 22 2020 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 300 PM CDT Thu Oct 22 2020 Surface low moving from Kansas City to Milwaukee will produce showers and scattered thunderstorms over much of the area tonight, with a mix of snow, sleet and rain in the Northwoods. Another couple inches of snow are possible north of Rhinelander, along with some sleet accumulation. Gulf moisture streaming northward and overrunning a surface warm front over southern Wisconsin should result in heavy rainfall totals, especially in east central Wisconsin. Unseasonably high precipitable water values and possible training of convective elements suggest that two inches or more are possible there. This could produce minor urban and small stream flooding. Gusty northeast winds and building waves coming down the bay may bring water levels high enough to produce minor flooding of areas along the bay from Marinette to Green Bay to Dyckesville. The showers should exit eastern Wisconsin friday morning, with some lake effect snow possible in Vilas county through early afternoon. .LONG TERM...Friday Night Through Thursday Issued at 300 PM CDT Thu Oct 22 2020 200/500mb height anomalies have been running below normal for much of October. This has resulted in monthly averages running 2F to 4F below normal. The below normal height pattern will continue over the next week into the 6 to 10 day period all but ensuring October will go down in the records colder than normal. The 500mb pattern will have a ridge across the Pacific Ocean into western North America with a downstream across the central and eastern United States. For Friday night, there is a chance of snow showers across the far northwest due to a cold northwest flow off Lake Superior. Any accumulation would be on the light as the main snow shower activity should remain north in Upper Michigan. Saturday will be dry and cold with highs in the lower to middle 30s north and around 40 across the Fox Valley and lakeshore. The next low pressure system approaches the area from the west Saturday night. Still a lot of uncertainty if precipitation would arrive later Saturday night or on Sunday morning. It appears that another accumulating snow is possible across the north Sunday into Sunday night. There is still a lot of uncertainty in snowfall depending on the track of the system and how much warm air will work into northern Wisconsin. Dry conditions are expected Monday through Thursday, although temperatures will be more typical of middle November. && .AVIATION...for 18Z TAF Issuance Issued at 1207 PM CDT Thu Oct 22 2020 Ceilings and visibilities will lower to IFR this afternoon as an approaching storm system brings showers along with snow in the far north and thunderstorms across central and east central Wisconsin. IFR conditions will continue tonight with periods of rain. The rain will be mixed with snow near the Michigan border this evening, and there could be scattered thunderstorms this evening in the Fox Valley and near Lake Michigan. The storm system will exit around midday Friday, with the precipitation ending and ceilings and visibilities improving in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 1 AM CDT Friday for WIZ010>012. Lakeshore Flood Advisory until 4 AM CDT Friday for WIZ039-073- 074. Winter Weather Advisory until 7 AM CDT Friday for WIZ005. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Oct 22, 2:26 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 226 PM CDT Thu Oct 22 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 226 PM CDT Thu Oct 22 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Wet snow changing to sleet or rain will produce hazardous travel conditions in northcentral Wisconsin. Another 1 to 3 inches of snow are possible north of a Rhinelander to Niagara line. Showers and scattered thunderstorms will produce periods of heavy rain tonight. A few thunderstorms could produce gusty winds and hail south of highway 29. A couple inches of rain are possible in the Fox Valley and lakeshore counties, with a bit less elsewhere. Flooding of urban areas and small stream is possible where the heaviest rain falls. Gusty northeast winds and large waves could produce lakeshore flooding to the bayshore areas from Marinette to Oconto to Green Bay. Roads and low-lying areas near the bay could also become flooded, including the the East and Fox Rivers, as well as Duck Creek. .DAYS TWO THROUGH SEVEN...Friday through Thursday Additional snow is possible over northern Wisconsin Sunday into Sunday night. It is too early to determine snowfall amounts. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report significant rain and snow amounts, along with any hail reports to the National Weather Service in Green Bay. LMZ521-522-541>543-231930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 226 PM CDT Thu Oct 22 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are likely today and tonight. Gale force wind gusts are possible. A Small Craft Advisory remains in effect. There is a chance of thunderstorms today into this evening, mainly south of Sturgeon Bay. .DAYS TWO THROUGH SEVEN...Friday through Thursday Conditions hazardous to small craft are likely to continue through Friday evening. RDM/Eckberg
In the hours before
Special weather statement, Oct 22, 4:27 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Green Bay WI 427 PM CDT Thu Oct 22 2020 WIZ020-030-031-035>040-045-048>050-074-222230- Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-Brown- Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Oconto County- 427 PM CDT Thu Oct 22 2020 ...SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON... Scattered thunderstorms continued this afternoon across central into northeast Wisconsin. The storms were racing to the northeast around 55 mph. At 428 PM...the strongest thunderstorms extended from near Chilton to near Denmark in Brown County. Other strong storms extended from near Clintonville to near Wausau. The strongest storms will be capable of producing hail up to penny size and wind gusts to around 35 mph. Brief heavy rain can also be expected. Eckberg
Local storm report, Oct 22, 4:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CDT THU OCT 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN 6 SE FREMONT 44.20N 88.77W
10/22/2020 M1.09 INCH WINNEBAGO WI TRAINED SPOTTER
TOTAL SINCE 7 AM.
&&
KURIMSKILocal storm report, Oct 22, 5:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT THU OCT 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL STRATFORD 44.79N 90.08W
10/22/2020 M0.25 INCH MARATHON WI PUBLIC
&&
HYKINLocal storm report, Oct 22, 5:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT THU OCT 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 5 W ROSHOLT 44.63N 89.40W
10/22/2020 M0.75 INCH PORTAGE WI PUBLIC
DIME SIZE HAIL.
&&
HYKINSpecial weather statement, Oct 22, 5:10 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Green Bay WI 510 PM CDT Thu Oct 22 2020 WIZ013-019>022-030-031-035>040-045-048>050-073-074-222315- Northern Marinette County-Langlade-Menominee- Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- 510 PM CDT Thu Oct 22 2020 ...SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTHEAST WISCONSIN EARLY THIS EVENING ... Scattered thunderstorms continue to move across central, portions north-central, and northeast Wisconsin early this evening. The scattered storms extended from Wausau to Wausaukee to the Fox Valley and lakeshore. The strongest storms were moving offshore Manitowoc County. The strongest storms will be capable of producing hail up to penny size and wind gusts to around 35 mph. Brief heavy rain are also possible. Eckberg
Special weather statement, Oct 22, 5:12 PM CDT, 9 minutes before
Special Weather Statement...CORRECTED National Weather Service Green Bay WI 512 PM CDT Thu Oct 22 2020 WIZ013-019>022-030-031-035>040-045-048>050-073-074-222315- Northern Marinette County-Langlade-Menominee- Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- 512 PM CDT Thu Oct 22 2020 ...SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTHEAST WISCONSIN EARLY THIS EVENING ... Scattered thunderstorms continue to move across central, portions north-central, and northeast Wisconsin early this evening. The scattered storms extended from Wausau to Wausaukee to the Fox Valley and lakeshore. The strongest storms were moving offshore Manitowoc County. The strongest storms will be capable of producing hail up to penny size and wind gusts to around 35 mph. Brief heavy rain is also possible. Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:21 PM CDT | Small Craft Advisory | GRB | 52 hr | |
| Oct 22, 4:52 AM CDT | Lakeshore Flood Advisory | GRB | Brown, Marinette, Oconto | 26 hr |
| Oct 22, 5:00 AM CDT | Winter Weather Advisory | GRB | Florence, Forest, Oneida, Vilas | 23 hr |
| Oct 22, 5:21 PM CDT | Small Craft Advisory | GRB | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.